Hello and thank you in advance for your help/suggestions/comments!
I am a 24 year old female, 5'6'' 128 pounds non smoker, drinker and have never touched street drugs. I consider myself to be in good health, and eat a well balanced diet. However, recently I was diagnosed with inappropriate sinus tachycardia. It has flipped my world upside down and limited what I am able to do. Along with this I have a great deal of anxiety that seems to focus around my health. I have been chronically hypokalemic, ranging from 2.4-3.1. The last 2 tests showed normal ranges of 3.3 and 4.2. I have managed to raise it on my own through dietary intake, but have had to take supplements in ER when the levels were too low. I am starting to feel the way I did when I was hypokalemic. Some of the symptoms I have are weakness in my extremeties, loss of dexterity in fingers, hard time concentrating and my LEAST favorite this major spinning sensation. I found in one of the heart rhythm forums that a lot of women took magnesium supplements for heart arrythmias and even found that a lot of my symptoms correlated with their own. They said they disappeared after taking magnesium supplements. What is your opinion on this? I had 2 months free of anxiety and it was wonderful. Now it's back and I wonder if its related to a deficiency. It always gets worse prior to and during the beginning of my menstrual cycle. Oh and the only reason we can find for the hypokalemia was excess urination which I believe happens during periods of high stress. I do not take diarretics or anything of the sort.
Sorry if this made no sense. Any thoughts you have on this situation would be super appreciated. Thank you and have a wonderful day!
You are a few lbs. under weight for your height. If there are no chronic illnesses, then usually hypokalemia is caused but not eating properly. I suggest you see your MD to get complete blood work done again including Potassium and Magnesium levels and be checked for the dizziness. You need to see your Mg levels before you take supplementation. Too much Mg may result in diarrhea that could increase hypokalemia. Best of luck and thank you for your question.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.